MAUDE Adverse Event Report: MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS MENTOR TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number 3504315M
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Deformity/ Disfigurement (2360); Insufficient Information (4580)
Date of Event 01/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: deflation.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent a breast surgery with a 300cc mentor tissue expander and experienced postoperative right-sided deflation.The diagnosis was confirmed by a healthcare professional.As a result, the patient underwent removal and replacement with an unspecified tissue expander on (b)(6) 2021.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the product investigation was updated.Investigation summary: mentor conducted microscopic examination, and thickness measurement of the returned device.Microscopic examination was performed on the edges of tear b.Tear b did not show striations, therefore a thickness measurement was conducted on the shell at the tear, and the thickness was within manufacturing specifications.Based on the information currently available, microscopic examination of the returned product indicates that the implant could have being damaged during or subsequent to implantation.The product insert data sheet cautions to not allow cautery devices or sharp instruments, such as scalpels, suture needles, hypodermic needles, hemostats, adson forceps or scissors to contact the device during the implantation or other surgical procedures.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
Upon review of this event, mentor has become aware that the type of procedure was incorrect in the previous submissions.This device was being used in a reconstructive skin surgery on the patient¿s right arm.Manufacturer's reference number: (b)(4) procedure type previously reported has been updated in section h10.
 
Additional Manufacturer Narrative
On (b)(6) 2021, the mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 28-jul-2021, upon review, it was determined that mentor did not receive specific patient consequence.Since there is no applicable patient consequence code (h.6.Health effect - clinical code), the coding was updated with insufficient information (e2401).The relevant field has been updated.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On (b)(6) 2021, the investigation on the suspected medical device was completed.Investigation summary: mentor conducted a visual inspection, leak test, and microscopic examination of the returned device.Visual analysis of the returned device revealed a tear (a) on the anterior aspect that was measured approximately 0.4 cm.Leak testing was performed in accordance with mentor procedures, and a tear (b) was observed on the anterior view, measuring approximately 0.5 cm.Microscopic examination was performed on the edges of rupture a, and parallel striations were found in the whole area of the tear.Parallel striations are consistent with markings made by a sharp object perforating the implant shell.In addition, the cause of tear b could not be identified.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Manufacturer's reference number: (b)(4).

Brand Name
MENTOR TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key11467817
Report Number1645337-2021-02599
Device Sequence Number3631524
Product Code LCJ
UDI-Device Identifier00081317002512
UDI-Public00081317002512
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K842883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3504315M
Device Catalogue Number3504315M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer03/17/2021
04/14/2021
06/16/2021
07/15/2021
07/28/2021
Initial Report FDA Received Date03/11/2021
Supplement Report FDA Received Date04/08/2021
04/15/2021
06/17/2021
07/15/2021
08/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR